Stabilization of nonlinear excitations by disorder

Research output: Contribution to journalJournal article – Annual report year: 1998Researchpeer-review

View graph of relations

Using analytical and numerical techniques we analyze the static and dynamical properties of solitonlike excitations in the presence of parametric disorder in the one-dimensional nonlinear Schrodinger equation with a homogeneous power nonlinearity. Both the continuum and the discrete problem are investigated. We find that otherwise unstable excitations can be stabilized by the presence of disorder in the continuum problem. For the very narrow excitations of the discrete problem we find that the disorder has no effect on the averaged behavior. Finally, we show that the disorder can be applied to induce a high degree of controllability of the spatial extent of the stable excitations in the continuum system.
Original languageEnglish
JournalPhysical Review B
Volume56
Issue number22
Pages (from-to)14407-14413
ISSN2469-9950
DOIs
Publication statusPublished - 1998

Bibliographical note

Copyright (1997) by the American Physical Society.

CitationsWeb of Science® Times Cited: No match on DOI

    Research areas

  • LOCALIZATION, SCHRODINGER-EQUATION, PROPAGATION, STABILITY, DYNAMICS, BLOW-UP, 2-DIMENSIONAL SOLITONS, DISCRETE-SYSTEMS, SCHROEDINGER EQUATIONS, COMPETITION

Download statistics

No data available

ID: 6478684